Alert archive / Arkansas / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 162, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 8, 2024, 11:40 PM CDT for 4 counties in Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2024, 11:40 PM CDT (04:40 UTC)
- Expired
- Jun 9, 2024, 12:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR
The radar
The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 5:26 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2715 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 10.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:21 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 8, 11:21 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1121 PM CDT Sat Jun 8 2024 ...New UPDATE, AVIATION... .UPDATE... Issued at 1105 PM CDT Sat Jun 8 2024 Convection across southern Missouri is sagging into NE AR and has been on a weakening trend as it heads eastward. The airmass is not quite as supportive of severe weather further toward the east. Still could see a strong to severe storms across NE AR over the next couple of hours with more of wind threat than a hail threat. Another concern is the heavy rain threat with PWs around 2 inches across NE AR and the MO Bootheel and convection that has tended to train this evening. There is fairly robust 850 moisture transport into the region helping to aid the heavy rain potential. Showers and thunderstorms will continue to spread over the northern half of the Mid-South overnight with a gradual weakening trend as storms spread east and south. && .SYNOPSIS... Issued at 300 PM CDT Sat Jun 8 2024 Showers and thunderstorms will move into the northern half of the Mid-South tonight as a cold front approaches the region from the north. A few thunderstorms could be strong or possibly severe late this evening mainly north of I-40. Large hail, damaging winds, and localized heavy rainfall are possible. As the cold front moves through the region on Sunday, scattered thunderstorms are expected to develop ahead of the front from Sunday morning through Monday morning. Cooler and drier air will build into the area by Monday night. Temperatures will warm back to the upper 80s to lower 90s by Thursday as an upper-level ridge builds across the region. Along with the warmer weather, scattered afternoon thunderstorms are possible. && .DISCUSSION... (This evening through next Friday) Issued at 300 PM CDT Sat Jun 8 2024 Skies are partly cloudy across much of the Mid-South this afternoon with temperatures in the upper 70s to around 90 degrees. An area of showers and isolated thunderstorms is moving across portions of west Tennessee. A cold front will move south out of northern Missouri tonight and will be just north of the Mid-South by Sunday morning. Showers and thunderstorms are expected to develop ahead of this front tonight with some of this activity moving across northern sections of the Mid-South, mainly north of I-40. Some of the thunderstorms could be strong or possibly severe tonight. Damaging winds, large hail, and locally heavy rainfall would be the main threats. Temperatures will be seasonably warm tonight with lows Sunday morning in the upper 60s to mid 70s. As the cold front moves south through the Mid-South on Sunday, more scattered thunderstorms are expected to develop ahead of it. Temperatures will turn cooler behind the front with highs from the upper 70s to lower 90s. As the front moves into north Mississippi Sunday night, scattered thunderstorms will be confined to the southern half of the region. Temperatures will remain cooler behind the front with lows Monday morning in the upper 50s to upper 60s. As the cold front reaches central Mississippi Monday morning, thunderstorms could be found across extreme southern sections of the Mid-South. Cooler and drier air will move into the region on Monday with highs in the upper 70s to mid 80s. Dry weather with below normal temperatures is expected for Monday night through Wednesday morning. Scattered afternoon thunderstorms are possible on Wednesday. An upper level ridge will start to build into the Mid-South starting Thursday and continuing into Friday. This will bring warmer air into the region with above normal temperatures expected for both days. Along with the warmer weather, scattered afternoon thunderstorms will be possible both days. && .AVIATION... (06Z TAFS) Issued at 1105 PM CDT Sat Jun 8 2024 Expect TSRAs to impact JBR and MKL over the next few hours. Less certain about MEM so kept a VCTS there. This round of convection will push east Sunday morning by 14z with lingering low clouds likely at JBR/MKL. As the front sags south additional development is possible on Sunday. The redevelopment should be south of JBR/MKL and most likely at TUP. Light south winds will shift north at 10 kts after the front moves through with ocnl gusts. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. && PUBLIC FORECAST...SJM AVIATION...SJM
In the hours before
Special weather statement, Jun 8, 10:58 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
1058 PM CDT Sat Jun 8 2024
ARZ009-018-090430-
Greene AR-Clay AR-
1058 PM CDT Sat Jun 8 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GREENE AND WESTERN
CLAY COUNTIES THROUGH 1130 PM CDT...
At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doniphan, moving southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Corning, Reyno, Knobel, Success, Peach Orchard, Delaplaine, Datto,
Heelstring, Stonewall, Tipperary, Case, Brookings, Knob, Twin Oaks,
and Palatka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
eastern Arkansas.
&&
LAT...LON 3650 9058 3628 9038 3616 9080 3618 9081
3629 9081 3630 9079 3628 9078 3628 9075
3641 9075 3641 9077 3642 9076 3643 9078
3643 9077 3644 9078 3649 9077 3650 9078
TIME...MOT...LOC 0357Z 314DEG 37KT 3653 9086
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JPRThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:16 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Lauderdale, Obion | 44 min |
| Jun 9, 12:45 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Obion and 2 more | 45 min |
| Jun 9, 1:19 AM CDT | Special Weather Statement | MEG | Fayette, Haywood, Madison | 26 min |
| Jun 9, 1:28 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henry, Obion, Weakley | 47 min |
| Jun 9, 1:43 AM CDT | Special Weather Statement | MEG | Haywood, Henderson, Madison | 47 min |
| Jun 9, 2:10 AM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry | 50 min |
| Jun 9, 2:14 AM CDT | Special Weather Statement | MEG | Chester, Decatur, Henderson | 31 min |
| Jun 9, 2:42 AM CDT | Special Weather Statement | MEG | Decatur, Hardin, McNairy | 33 min |
| Jun 9, 10:43 AM CDT | Special Weather Statement | MEG | Lauderdale | 32 min |
| Jun 9, 5:04 PM CDT | Special Weather Statement | MEG | Panola | 26 min |
| Jun 9, 5:25 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc | 50 min |
| Jun 9, 5:49 PM CDT | Special Weather Statement | MEG | Lafayette | 26 min |
| Jun 9, 5:52 PM CDT | Special Weather Statement | MEG | Itawamba | 23 min |
| Jun 9, 5:59 PM CDT | Special Weather Statement | MEG | Lee | 31 min |
| Jun 9, 6:09 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 36 min |
| Jun 9, 6:15 PM CDT | Special Weather Statement | MEG | Pontotoc | 30 min |
| Jun 9, 6:31 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc | 20 min |
| Jun 9, 6:38 PM CDT | Special Weather Statement | MEG | Monroe | 37 min |
| Jun 9, 6:46 PM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc | 3 hr |
| Jun 9, 6:51 PM CDT | Special Weather Statement | MEG | Chickasaw | 24 min |
| Jun 8, 10:58 PM CDT | Special Weather Statement | MEG | Clay | 32 min |
| Jun 8, 11:14 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 46 min |
| Jun 9, 12:31 AM CDT | Special Weather Statement | MEG | Poinsett | 29 min |
| Jun 9, 6:38 AM CDT | Special Weather Statement | MEG | Clay, Greene | 37 min |
| Jun 9, 7:31 AM CDT | Special Weather Statement | MEG | Mississippi | 29 min |
| Jun 9, 9:20 AM CDT | Special Weather Statement | MEG | Greene | 25 min |
| Jun 9, 9:47 AM CDT | Special Weather Statement | MEG | Greene | 28 min |
| Jun 9, 10:16 AM CDT | Special Weather Statement | MEG | Mississippi | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.